Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 27, NWS Las Vegas, NV

June 3, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jun 3, 2025, 10:23 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 10:23 PM MST (05:23 UTC)
Expired
Jun 4, 2025, 1:30 AM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 11:00 PM MSTFLOOD3 N Wikieup, AZNumerous roads closed just east of Highway 93 in southern Mohave County as a result of flooding of the Big Sandy River.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WGUS55 KVEF 040523
FFWVEF
AZC015-040830-
/O.NEW.KVEF.FF.W.0027.250604T0523Z-250604T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1023 PM PDT Tue Jun 3 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern Mohave County in northwestern Arizona...

* Until 130 AM MST.

* At 1023 PM MST, Doppler radar indicated thunderstorms still 
  producing heavy rain across southern Mohave County. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Lake Havasu City, Wikieup, Yucca, Alamo Lake, Topock, Needles, 
  Cattail Cove State Park, Three Dunes Campground, Burro Creek 
  Campground, Desert Hills, Arizona Village, Mesquite Creek, Mohave 
  Valley, Mojave Ranch Estates and Willow Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3432 11333 3429 11337 3431 11353 3423 11360
      3421 11368 3424 11373 3422 11384 3425 11386
      3426 11404 3445 11433 3445 11437 3453 11438
      3459 11443 3471 11447 3477 11455 3488 11464
      3497 11463 3495 11333

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
3 follow-up statements
029 
WGUS75 KVEF 040626
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1126 PM PDT Tue Jun 3 2025

AZC015-040830-
/O.CON.KVEF.FF.W.0027.000000T0000Z-250604T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1126 PM MST Tue Jun 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST WEDNESDAY 
FOR SOUTHWESTERN MOHAVE COUNTY...

At 1126 PM MST, Doppler radar indicated thunderstorms slowly 
tapering off over southwest Mohave County. Locally heavy rain was 
falling between Lake Havasu City and Parker Dam. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Lake Havasu City, Wikieup, Yucca, Alamo Lake, Topock, Needles, 
  Cattail Cove State Park, Three Dunes Campground, Burro Creek 
  Campground, Desert Hills, Arizona Village, Mesquite Creek, Mohave 
  Valley, Mojave Ranch Estates and Willow Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3432 11333 3429 11337 3431 11353 3423 11360
      3421 11368 3424 11373 3422 11384 3425 11386
      3426 11404 3445 11433 3445 11437 3453 11438
      3459 11443 3471 11447 3477 11455 3488 11464
      3497 11463 3495 11333

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
273 
WGUS75 KVEF 040726
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1226 AM PDT Wed Jun 4 2025

AZC015-040830-
/O.CON.KVEF.FF.W.0027.000000T0000Z-250604T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1226 AM MST Wed Jun 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST EARLY THIS 
MORNING FOR SOUTHWESTERN MOHAVE COUNTY...

At 1226 AM MST, Doppler radar indicated rain finally beginning to 
taper off over southern Mohave County. The heaviest rain was falling 
just east of Topock. Flash flooding is still likely.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Lake Havasu City, Wikieup, Yucca, Alamo Lake, Topock, Needles, 
  Cattail Cove State Park, Three Dunes Campground, Burro Creek 
  Campground, Desert Hills, Arizona Village, Mesquite Creek, Mohave 
  Valley, Mojave Ranch Estates and Willow Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3432 11333 3429 11337 3431 11353 3423 11360
      3421 11368 3424 11373 3422 11384 3425 11386
      3426 11404 3445 11433 3445 11437 3453 11438
      3459 11443 3471 11447 3477 11455 3488 11464
      3497 11463 3495 11333

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
891 
WGUS75 KVEF 040822
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
122 AM PDT Wed Jun 4 2025

AZC015-040832-
/O.EXP.KVEF.FF.W.0027.000000T0000Z-250604T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
122 AM MST Wed Jun 4 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 130 AM MST EARLY THIS MORNING 
FOR SOUTHWESTERN MOHAVE COUNTY...

The heavy rain has ended, and no new flooding is expected. Please 
continue to heed remaining road closures.

&&

LAT...LON 3432 11333 3429 11337 3431 11353 3423 11360
      3421 11368 3424 11373 3422 11384 3425 11386
      3426 11404 3445 11433 3445 11437 3453 11438
      3459 11443 3471 11447 3477 11455 3488 11464
      3497 11463 3495 11333

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 8:45 PM MST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 3, 8:45 PM MST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
845 PM PDT Tue Jun 3 2025

.SYNOPSIS...Scattered showers and isolated thunderstorms are
expected each day this week, but chances and coverage decrease each
day. Flash Flood Watch in effect for San Bernardino, Clark, and
Mohave counties today, as stronger storms will have very high rain
rates. In addition to heavy rain, frequent lightning and gusty
erratic winds can be expected this afternoon. The region will
gradually dry out through the remainder of the week as temperatures
climb into the weekend.
&&

.UPDATE...

Scattered thunderstorms continue this evening across southeastern
Inyo, San Bernardino, and Mohave Counties. PWAT values still around
200 to 250 percent of normal have led to exceptional efficiency when
it comes to rainfall production, with the primary concern with these
storms through tonight being heavy rainfall leading to flooding and
flash flooding. Multiple Flash Flood Warnings remain in effect, and
given minimal shear, storm propagation will largely be dictated by
outflow boundaries. The severe threat has diminished with the loss
of insolation and waning instability, but a few strong gusts are
still possible, especially behind storms where subsidence is
increased and DCAPE around 1200-1400 J/kg persists. Overall, the
forecast is on track this evening, with only minor updates needed
to PoP and Sky grids to account for current observations and near-
term trends.

&&

.SHORT TERM...Today and Wednesday.

A cut-off low off the southern California coast will push inland and
through our forecast area tonight into Wednesday as it weakens into
an open wave. Meanwhile, remnant anomalous moisture over the region
(250-300% of normal) will couple with clear skies and daytime
heating to increase afternoon instability to over 1000 J/kg of CAPE
across portions of the Mojave Desert. Thunderstorm activity has
already begun over the mountains of our forecast area this
afternoon. Activity will increase in coverage through the day, with
best chances in a line from Ridgecrest through Las Vegas into
central Mohave County. These best chances will then shift southward
through the remainder of the afternoon and evening as the center of
the low begins to push through Sonora, adding additional dynamics to
the atmosphere. These thunderstorms will be very moisture-efficient,
quickly turning our +1 inch of PWAT into heavy rain. As a result, a
Flash Flood Watch has been issued for San Bernardino, Clark, and
Mohave counties through 5am tonight / Wednesday morning. The largest
flash flood concerns will exist on lake beaches, in slot canyons,
and for communities living within concrete washes. In addition to
heavy rain, SPC Mesoanalysis shows very high forecast DCAPE (over
1500 J/kg)) over the next few hours in southern Inyo / northern San
Bernardino counties due to continued dry low levels. While strong
gusty winds from thunderstorms are expected areawide, the greatest
chances for severe-level wind gusts exist in these areas.

This open wave will push into Arizona overnight tonight into
Wednesday, putting us in the top west quadrant of the low. Though
this position of the low won't lend to as great of dynamics in the
Mojave Desert as today, the amount of remnant moisture (200-250% of
normal) combined with daytime heating will return scattered showers
and isolated thunderstorms to much of the forecast area Wednesday
afternoon. Additionally, the resultant northwest flow aloft will
allow for a shortwave trough to push into the southwestern Great
Basin on Wednesday. The associated weak cold front will provide
additional dynamics to the southern Great Basin, returning isolated
thunderstorm chances to that region as well. Will continue to assess
the need for a Flash Flood Watch for portions of our forecast area
tomorrow, with the best chances existing in Mohave County.

.LONG TERM...Thursday through Monday.

General troughing with embedded shortwaves continues across the
Desert Southwest through the remainder of the work week as two areas
of high pressure build around us. This troughing will allow for
continued precipitation chances each afternoon as anomalous moisture
slowly scours out of the region, with chances confining to eastern
Lincoln and dropping below 10 percent by Friday. The ridging
surrounding us will allow heights to rise despite our troughing,
resulting in temperatures climbing through the weekend. Expect
widespread "Moderate" (Level 2 on a scale of 0 to 4) HeatRisk by
Sunday, with "High" HeatRisk in the lowest valleys.
&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...
Thunderstorms will impact the area through early evening, although
gusty outflow winds will be the main concern. Gusty northwest winds
are expected through 03z with occasional gusts to around 30 kts.
After 03z, unless we see additional outflow winds, expect to see
winds settle around 220-240 degrees around 10 kts or less. CIGS are
expected to remain AOA 8k feet, but any storms that do develop in
the valley will drop CIGS to 5k feet or less. Additional convection
is possible Wednesday after 18Z in and around the valley which would
produce similar impacts to today. East to southeast winds will set
up Wednesday afternoon but could again be influenced by convection
and outflows after 21Z.

For the rest of southern Nevada, northwestern Arizona and
southeastern California...For the 00Z Forecast Package...Scattered
showers and thunderstorms will persist into this evening with the
highest concentration of storms over San Bernardino, Clark, Mohave,
and Lincoln counties. Erratic wind gusts over 30KT, moderate to
heavy rain, reduced visibility due to heavy rain or blowing dust,
lightning, and CIGS below 10kft. Precipitation will diminish after
03Z, with dry conditions expected across the region by 08Z. After a
dry night, additional showers and thunderstorms should develop after
18Z, mainly in far southern Nevada and western Arizona. Outside of
convective influence, expected south to southwest winds around 10KT
to develop this afternoon across the region, which will diminish
after sunset. Light winds following similar trends will return
Wednesday morning and afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Phillipson
DISCUSSION...Soulat
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jun 3, 6:15 PM MST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
615 PM PDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Hail             3 E North Las Vegas     36.20N 115.06W
06/03/2025  M1.00 Inch       Clark              NV   Public

            Quarter sized hail at Nellis and Lake Mead.

0430 PM     Flash Flood      4 NNW Twentynine Palms  34.19N 116.09W
06/03/2025                   San Bernardino     CA   Emergency Mngr

            Vehicle stuck in flood waters on Adobe and
            Indian Trail. Similar flooding observed on
            Lear, Utah Trail, and Morongo Road.

&&

SOULAT
Local storm report, Jun 3, 6:52 PM MST, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
652 PM PDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Tstm Wnd Gst     14 NW Mercury           36.81N 116.16W
06/03/2025  E73 MPH          Nye                NV   Mesonet

            67 mph gust at 1800 and 73 mph gust at 1815
            at the Test Site from a nearby thunderstorm.

0615 PM     Tstm Wnd Gst     14 NW Mercury           36.82N 116.14W
06/03/2025  M65 MPH          Nye                NV   Mesonet

            Gust 65 mph at 1815 at the Test Site due to
            a nearby thunderstorm.

&&

SOULAT
Local storm report, Jun 3, 8:02 PM MST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
802 PM PDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flood            12 ESE Wonder Valley    34.11N 115.67W
06/03/2025                   San Bernardino     CA   Law Enforcement

            Reports of the shoulder washed out on
            Highway 62 at mile marker 56. Estimated time
            based on radar.

&&

AG
Local storm report, Jun 3, 9:02 PM MST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
902 PM PDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Gst     3 SSW Mercury           36.62N 116.02W
06/03/2025  M64 MPH          Nye                NV   Mesonet

            Mesonet station A22AD 2.9 SW Mercury (ARL
            SORD).

0815 PM     Tstm Wnd Gst     2 N Amargosa Valley     36.67N 116.40W
06/03/2025  M67 MPH          Nye                NV   Mesonet

            Mesonet station A25AI 2.0 N Amargosa Valley
            (ARL SORD).

0853 PM     Tstm Wnd Gst     4 SW Mercury            36.62N 116.03W
06/03/2025  M63 MPH          Nye                NV   ASOS

            ASOS station KDRA Desert Rock Airport.

&&

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:08 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Jun 3, 5:45 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Jun 3, 7:36 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.